Communications in Mathematical Sciences
Volume 15 (2017)
Stability analysis of a class of globally hyperbolic moment system
Pages: 609 – 633
This work studies the stability of a class of the globally hyperbolic moment system (GHMS) with the single relaxation-time collision model in the sense of hyperbolic relaxation systems. We prove the equilibrium stability of the GHMS in both one- and multi-dimensional space. For a five-moment system in one dimension, we prove its linear instability for some quiescent nonequilibrium states and demonstrate numerically the nonlinear instability of the nonequilibrium states.
globally hyperbolic moment system, hyperbolic relaxation systems, stability criteria
2010 Mathematics Subject Classification
35B35, 35L60, 82C40